Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 359, NWS Little Rock, AR

August 13, 2012Desha County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 13, 2012, 6:19 PM CDT for Desha County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 2012, 6:19 PM CDT (23:19 UTC)
Expired
Aug 13, 2012, 7:00 PM CDT
In force
41 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

County Desha County, AR

The radar

The Little Rock radar (KLZK), 145 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 3:32 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1586 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:45 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Aug 13, 2:45 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
245 PM CDT MON AUG 13 2012

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
COLD FRONT HAS REACHED A LINE FROM BATESVILLE...TO NEAR
DEQUEEN...PER 19Z SURFACE OBSERVATIONS. SFC BASED INSTABILITY HAS
INCREASED SUBSTANTIALLY AHEAD OF THIS BOUNDARY THIS
AFTERNOON...WITH SFC BASED CAPE VALUES OF >= 3500 J/KG NOTED.
FORCING ALONG THE BOUNDARY...HOWEVER...APPEARS TO BE QUITE WEAK.
THE WINDOW FOR REDEVELOPMENT AFFECTING THE LITTLE ROCK CWA SHOULD
CLOSE BY 00Z.

THE BOUNDARY IS EXPECTED TO STALL JUST TO THE SOUTH OF THE CWA
EARLY TUESDAY. SEVERAL WEAK IMPULSES IN NORTHWESTERLY FLOW WILL
AFFECT THE MID SOUTH...AND TOGETHER WILL PROMOTE WIDELY SCATTERED
SHRA/TSRA THROUGH MID WEEK.

A MUCH MORE PRONOUNCED PRECIPITATION EVENT IS EXPECTED LATE IN THIS
PERIOD...LATER FORECASTS WILL REFINE PRECIPITATION CHANCES...DURATION...AND
AMOUNTS.

55

&&

.LONG TERM...FRIDAY THROUGH MONDAY
COLD FRONT WILL BE PUSHING SOUTH INTO THE STATE AT THE START OF THE
LONG TERM...WITH WIDESPREAD SHRA/TSRA POSSIBLE ALONG AND SOUTH OF
THE FRONT. HAVE MENTIONED HIGH END CHANCE POPS FOR THE SRN
TWO-THIRDS OF THE CWA AS A RESULT. AS THE FRONT SAGS SOUTH INTO SRN
AR BY SAT...BEST POPS WILL DROP SOUTH AS WELL. HOWEVER...THERE
REMAINS SOME UNCERTAINTY REGARDING HOW FAR SOUTH THIS FRONT WILL
INITIALLY MOVE THIS WEEKEND BEFORE ANOTHER REINFORCING SHOT OF
DRIER/COOLER AIR MOVES IN. BY LATE IN THE WEEKEND...THE UPPER TROUGH
OVER THE ERN CONUS WILL AMPLIFY A BIT FURTHER...ALLOWING THE  FRONT
TO PUSH A BIT FURTHER SOUTH SUN. AS A RESULT...KEEP FORECAST DRY FOR
SUN...WITH BELOW NORMAL TEMPS. BY EARLY NEXT WEEK...THE PROGRESSIVE
PATTERN WILL CONTINUE...WITH THE FRONT ATTEMPTING TO REBOUND BACK
NORTH BY THE MIDDLE OF NEXT WEEK. FOR NOW THOUGH...KEEP TEMPS BELOW
NORMAL AND FORECAST DRY FOR LATE IN THE PERIOD.

62

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     65  86  65  91 /  10  10  10  10
CAMDEN AR         67  91  67  93 /  20  10  20  30
HARRISON AR       63  84  66  89 /   0  10  10  20
HOT SPRINGS AR    67  89  67  92 /  10  20  20  30
LITTLE ROCK   AR  67  87  67  90 /  10  10  20  20
MONTICELLO AR     69  89  68  92 /  20  10  10  30
MOUNT IDA AR      65  89  64  92 /  10  20  20  30
MOUNTAIN HOME AR  63  85  63  90 /   0  10  10  10
NEWPORT AR        66  86  65  90 /  10  10  10  10
PINE BLUFF AR     67  88  66  91 /  20  10  10  20
RUSSELLVILLE AR   67  88  66  91 /  10  10  20  30
SEARCY AR         66  86  65  90 /  10  10  10  20
STUTTGART AR      67  87  66  90 /  20  10  10  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 13, 10:03 AM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1003 AM CDT MON AUG 13 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1003 AM CDT MON AUG 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS COULD REDEVELOP ACROSS THE SOUTHEAST
HALF OF THE STATE THIS AFTERNOON AS A FRONT MOVES SOUTHEAST ACROSS
ARKANSAS. SOME OF THESE STORMS COULD BECOME SEVERE...WITH
DAMAGING WINDS THE MAIN CONCERN. HOWEVER...THE BEST POTENTIAL FOR
THUNDERSTORMS AND ANY SEVERE WEATHER WILL BE TO THE EAST OF THE
STATE.

DUE TO ONGOING DROUGHT CONDITIONS AND DRY VEGETATION...THERE WILL
BE A CONCERN FOR ISOLATED WILDFIRES DUE TO LIGHTNING STRIKES.
ALSO...DRIER AIR MOVING IN FROM NORTHWEST BEHIND THE FRONT WILL
CAUSE RELATIVE HUMIDITY VALUES TO DROP SIGNIFICANTLY THIS
AFTERNOON...ESPECIALLY ACROSS FAR WESTERN SECTIONS OF THE
STATE...AND THOSE AREAS THAT DID NOT SEE MUCH RAINFALL OVERNIGHT.
THIS WILL ALSO KEEP PORTIONS OF THE STATE IN AN ELEVATED WILDFIRE
THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAIN CHANCES WILL RETURN TO THE FORECAST FOR THE LATTER HALF OF THE
WORK WEEK...AS A SYSTEM MOVES IN FROM THE PLAINS. WHILE WIDESPREAD
RAINFALL IS EXPECTED...IT IS TOO EARLY TO PINPOINT RAINFALL AMOUNTS.

THE FRONT WILL BRING COOLER TEMPERATURES TO THE STATE...WITH HIGHS
ONLY IN THE 80S BY THE END OF THE WEEK.

EVEN WITH RAINFALL IN THE FORECAST...THE FIRE DANGER WILL REMAIN A
CONCERN DUE TO THE SIGNIFICANT DROUGHT ACROSS THE AREA. BURN BANS
ARE IN PLACE IN MANY COUNTIES OF ARKANSAS...AND ANY UNCONTROLLED OR
ACCIDENTAL FIRE COULD QUICKLY GROW OUT OF CONTROL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58/62

In the hours before

Special weather statement, Aug 13, 3:03 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 PM CDT MON AUG 13 2012

ARZ057-065-132035-
ARKANSAS AR-DESHA AR-
303 PM CDT MON AUG 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DESHA AND
SOUTHEASTERN ARKANSAS COUNTIES UNTIL 330 PM CDT...

AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF STIMSON...OR 6 MILES
SOUTHEAST OF WHITE RIVER NWR...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WHITE RIVER NWR...    TRUSTEN HOLDER WMA... STIMSON...
  SNOW LAKE...          LORAYS...             LACONIA...
  MOZART...             WEBFOOT LAKE...       PRAIRIE LAKES...
  OWENS LAKE...         NORRELL LOCK AND DAM...
  LITTLE GOOSE LAKE...  LA GRUES LAKE...      KNOWLTON...
  JOHN SMITH LAKE...    HONEY LOCUST BAYOU...
  HOLE IN THE WALL LAKE...                    GARLAND LAKE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3402 9090 3401 9098 3398 9095 3395 9099
      3399 9102 3397 9108 3396 9108 3394 9101
      3388 9110 3402 9124 3416 9109 3414 9108
      3413 9111 3412 9096 3408 9086
TIME...MOT...LOC 2004Z 227DEG 15KT 3401 9109

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 12:22 AM CDTSevere Thunderstorm WarningLZKJohnson, Logan38 min
Aug 13, 12:47 AM CDTSpecial Weather StatementLZKLogan, Yell43 min
Aug 13, 1:01 AM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell44 min
Aug 13, 1:03 AM CDTSpecial Weather StatementLZKScott47 min
Aug 13, 1:05 AM CDTSevere Thunderstorm WarningLZKLogan, Scott40 min
Aug 13, 1:32 AM CDTSevere Thunderstorm WarningLZKConway, Logan, Perry, Pope, Yell58 min
Aug 13, 1:37 AM CDTSpecial Weather StatementLZKYell43 min
Aug 13, 2:07 AM CDTSpecial Weather StatementLZKConway43 min
Aug 13, 2:10 AM CDTSpecial Weather StatementLZKNewton45 min
Aug 13, 2:15 AM CDTSpecial Weather StatementLZKPerry45 min
Aug 13, 2:23 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pulaski67 min
Aug 13, 3:01 AM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Prairie, Pulaski, White59 min
Aug 13, 3:49 AM CDTSevere Thunderstorm WarningLZKLonoke, Monroe, Prairie41 min
Aug 13, 3:53 AM CDTSpecial Weather StatementLZKPulaski, Saline47 min
Aug 13, 4:00 AM CDTSevere Thunderstorm WarningLZKPulaski, Saline45 min
Aug 13, 4:22 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Van Buren38 min
Aug 13, 4:24 AM CDTSpecial Weather StatementLZKSharp46 min
Aug 13, 4:45 AM CDTSevere Thunderstorm WarningLZKFaulkner, Perry, Pulaski45 min
Aug 13, 4:47 AM CDTSpecial Weather StatementLZKMonroe, Prairie63 min
Aug 13, 4:57 AM CDTSpecial Weather StatementLZKFaulkner28 min
Aug 13, 6:09 AM CDTSpecial Weather StatementLZKMonroe46 min
Aug 13, 7:06 AM CDTSpecial Weather StatementLZKArkansas, Jefferson, Lincoln44 min
Aug 13, 7:07 AM CDTSpecial Weather StatementLZKMonroe23 min
Aug 13, 7:08 AM CDTSpecial Weather StatementLZKLonoke32 min
Aug 13, 7:19 AM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Monroe41 min
Aug 13, 7:45 AM CDTSpecial Weather StatementLZKDesha, Lincoln30 min
Aug 13, 8:19 AM CDTSpecial Weather StatementLZKArkansas31 min
Aug 13, 3:03 PM CDTSpecial Weather StatementLZKDesha32 min
Aug 13, 4:16 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe34 min
Aug 13, 4:32 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha43 min
Aug 13, 5:14 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha46 min
Aug 13, 6:00 PM CDTSevere Thunderstorm WarningLZKDesha45 min
Aug 13, 6:45 PM CDTSevere Thunderstorm WarningLZKDesha30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.